MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PRSTHSSKNEEPTLLFEMROTBLSMI-CNSTRINDCMNTDPLYMRMETALPLYMR

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PRSTHSSKNEEPTLLFEMROTBLSMI-CNSTRINDCMNTDPLYMRMETALPLYMR
Model Number 71420566
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain and stiffness.Surgeon determined wrong sized patella had been chosen and implanted.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that no clinical information has been provided for inclusion in this medical investigation.Should any additional clinical information be provided this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause for this event is likely a sizing / fit issue.Based on this investigation, the need for corrective action is not indicated.

Brand Name
GNS II BICONVEX PAT 23MM
Common Device Name
PRSTHSSKNEEPTLLFEMROTBLSMI-CNSTRINDCMNTDPLYMRMETALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9557767
Report Number1020279-2020-00140
Device Sequence Number2283104
Product Code JWH
UDI-Device Identifier03596010208255
UDI-Public03596010208255
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420566
Device Catalogue Number71420566
Device Lot Number18FM16227
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date04/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;